Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 291, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2014, 2:08 PM CDT for Lamar County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 22, 2014, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:18 PM CDT | HAIL 0.75 | Lumberton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS54 KJAN 221908
SVRJAN
MSC073-221945-
/O.NEW.KJAN.SV.W.0291.140722T1908Z-140722T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUMBERTON...
AND MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LAMAR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8965
3123 8944 3103 8934 3100 8935 3100 8941
3097 8943 3097 8947
TIME...MOT...LOC 1908Z 037DEG 9KT 3101 8947
HAIL...0.88IN
WIND...60MPH
$$
GRG2 follow-up statements
001
WWUS54 KJAN 221918
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT TUE JUL 22 2014
MSC073-221945-
/O.CON.KJAN.SV.W.0291.000000T0000Z-140722T1945Z/
LAMAR MS-
218 PM CDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR
COUNTY UNTIL 245 PM CDT...
AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUMBERTON...
AND WAS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PURVIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3101 8951 3101 8954 3100 8955 3100 8964
3111 8943 3116 8941 3104 8935 3100 8935
3100 8942 3097 8943 3098 8947
TIME...MOT...LOC 1918Z 137DEG 1KT 3104 8944
HAIL...0.88IN
WIND...60MPH
$$
GRG793
WWUS54 KJAN 221935
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT TUE JUL 22 2014
MSC073-221945-
/O.CON.KJAN.SV.W.0291.000000T0000Z-140722T1945Z/
LAMAR MS-
235 PM CDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMAR COUNTY UNTIL 245 PM CDT...
AT 235 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...AND
MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3101 8951 3101 8954 3100 8955 3100 8964
3111 8943 3113 8940 3112 8939 3108 8937
3103 8939 3100 8942 3097 8943 3098 8947
TIME...MOT...LOC 1935Z 026DEG 7KT 3108 8940
HAIL...<.75IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:38 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 10:38 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT TUE JUL 22 2014 .DISCUSSION...COLD CORE LOW WILL CONTINUE TO RETROGRADE INTO THE ARKLAMISS FROM THE EAST THROUGH THE COURSE OF THE DAY. DEEPER MOISTURE FILTERING IN FROM THE EAST COMBINED WITH DAYTIME HEATING LOOKS TO YIELD CAPE VALUES AROUND 2000 J/KG THIS AFTERNOON WHICH IS ADEQUATE TO SUPPORT A DECENT COVERAGE OF CONVECTION THROUGH THE AFTERNOON HOURS...PARTICULARLY OVER AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY WERE AN AXIS OF BETTER LOW LEVEL MOISTURE CONVERGENCE LOOKS TO EXIST. PRECIPITABLE H2O VALUES CLIMBING BACK UP TO THE 1.75-2.00 INCH RANGE WILL SUPPORT THE POTENTIAL FOR SOME LOCALIZED HEAVY RAINFALL. MODEST MID-LEVEL FLOW ON THE ORDER OF 30-35 KNOTS AND ADVERTISED 30 KNOTS 0-6KM BULK SHEAR COULD AID IN SOME HEALTHY CORES THIS AFTERNOON THAT'LL BE CAPABLE OF PRODUCING SOME GUSTY WINDS. THE LASTEST BATCH OF HIGH-RES MODELS SEEM TO BE PICKING UP ON THIS TREND AS THEIR CONVECTIVE OUTPUT IS A BIT MORE ROBUST THAN PREVIOUS RUNS. THIS ACTIVITY IS EXPECTED TO GRADUALLY SUBSIDE IN BOTH INTENSITY AND COVERAGE AS DAYTIME HEATING IS LOST THIS EVENING. THE ONLY NOTABLE CHANGES TO THE FORECAST FOR TODAY...ASIDE FROM THE TYPICAL HOURLY TRENDS...IS TO INCREASE POPS IN AREAS MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. OTHERWISE...REMAINING ELEMENTS OF THE CURRENT FORECAST LOOK GOOD FOR TODAY. /19/ && .AVIATION...CONVECTION WILL INCREASE FROM THE EAST THIS AFTERNOOON... BUT NO MORE THAN VICINITY EXPECTED AT TAF SITES. SOME MVFR CEILINGS WILL BE POSSIBLE BETWEEN GTR AND MEI EARLY THIS AFTERNOON...OTHERWISE VFR CONDITIONS WILL PREVAIL INTO THE EVENING AS CONVECTION WINDS DOWN. THEREAFTER...MVFR CEILINGS IN THE EAST AND MVFR VISIBILITIES EVERYWHERE WILL BE THE RULE UNTIL AROUND 14Z. /26/ && .PREV DISCUSSION... /ISSUED 529 AM CDT TUE JUL 22 2014/ SHORT TERM...THE PRIMARY WEATHER FEATURE AFFECTING THE ARKLAMISS WILL BE A CLOSED COLD CORE LOW MIGRATING WESTWARD FROM AL INTO MS. THERE IS A WEAK SURFACE REFLECTION THAT WILL AID IN LOW LEVEL MOISTURE CONVERGENCE OVER EASTERN MS LATER THIS MORNING AND AFTERNOON AS DEEPER MOISTURE SURGES WESTWARD TOWARD THE INTERSTATE 55 CORRIDOR AND COMBINES WITH DAYTIME HEATING. HRRR GUIDANCE INDICATES CAPE VALUES PEAKING IN THE 2000-3000 J/KG RANGE AND PRECIPITABLE WATER APPROACHING TWO INCHES - AND THIS WILL SUPPORT THUNDERSTORM INITIATION ALONG THE LL MOISTURE CONVERGENCE AXIS STRETCHING NORTH OF THE LOW CENTER. HIGH-RES MODEL OUTPUT VARIES IN COVERAGE BUT THERE MAY BE SUFFICIENT EASTERLY MID LEVEL FLOW TO SUPPORT MULTI-CELL STORM CLUSTERS ALONG ANY BOUNDARIES WITH STORMS CAPABLE OF PRODUCING SOME STRONG WIND GUSTS. THE MOVEMENT OF STORMS IN THIS FLOW PATTERN WOULD INCREASE RAINFALL COVERAGE AND HAVE RAISED POPS SOME FOR TODAY. EXPECT CONVECTIVE ACTIVITY TO WANE AFTER SUNSET THIS EVENING. THE CLOSED LOW WILL CONTINUE ITS WESTWARD MIGRATION OVERNIGHT AND BETTER MOISTURE CONVERGENCE SHOULD SET UP FARTHER WEST WEDNESDAY...AND HAVE SHIFTED POPS SLIGHTLY IN THAT DIRECTION - A LITTLE MORE THAN MOS GUIDANCE SUGGESTS. THE THERMODYNAMIC AND WIND PROFILES SHOULD BE SIMILAR WEDNESDAY AND A FEW STRONG STORMS WOULD BE A POSSIBILITY ONCE AGAIN. IT LOOKS LIKE NORTHERN STREAM SHORTWAVE ENERGY APPROACHING THE AREA LATE WEDNESDAY NIGHT IS A LITTLE SLOWER IN THE MODEL GUIDANCE...AND THE GREATER INFLUENCE ON ARKLAMISS WEATHER MAY HOLD OFF UNTIL THURSDAY. HAVE RAISED POPS ABOVE GUIDANCE TO MAINTAIN SOME CONTINUITY...ESPECIALLY WITH THE POSSIBILITY OF CONVECTIVE COLD POOLS THAT COULD HELP TO SEND SHOWER/TSTM ACTIVITY A LITTLE FARTHER SOUTH THAN EXPECTED INTO NRN PORTIONS OF THE AREA. /EC/ LONG TERM...THURSDAY TO TUESDAY. SO FAR...NO BIG PATTERN CHANGE FOR THE REGION. WITH THE LARGE AREA OF HIGH PRESSURE PLANTED OVER THE ROCKIES...THE ARKLAMISS WILL CONTINUE TO GET FRONTS AND WEAK DISTURBANCES EVERY FEW DAYS. THE MOS CONTINUES TO BOUNCE AROUND WITH THE TEMPERATURES. PERHAPS LEANING MORE TOWARD CLIMATOLOGY FOR THIS TIME OF YEAR...THE TEMPS IN THE EXTENDED ARE BACK INTO THE UPPER 90S/MID 70S EARLY NEXT WEEK WHICH WOULD SUGGEST POSSIBLE INCREASE IN HEAT STRESS. HOWEVER...WITH THE CURRENT PATTERN TEMPERATURES ARE LIKELY TO BE AT OR BELOW NORMAL THROUGH THE EXTENDED. STUCK WITH GUIDANCE GENERALLY FOR POPS AND TEMPS. BY THURSDAY...IT LOOKS LIKE THE LATEST STALLED FRONT WILL BE REPLACED WITH AN APPROACHING COLD FRONT. THIS BOUNDARY IS LIKELY TO STALL ALONG THE COAST OVER THE WEEKEND...BEFORE THE NEXT FRONT MOVES INTO THE REGION AROUND MONDAY. EACH SYSTEM SEEMS TO BE LACKING MUCH UPPER LEVEL SUPPORT AND THE MAIN SURFACE LOW WITH EACH SYSTEM IS ALSO DISTANT. HOWEVER...THE MODELS ARE BRINGING IN PLENTY OF VERY MOIST AND UNSTABLE AIR FROM THE GULF. THERE IS A CHANCE OF RAIN ACROSS THE AREA NEARLY EVERY DAY. WITH THE BEST DYNAMICS ASSOCIATED WITH THE SYSTEMS STAYING TO THE NORTH AND THE WESTERN RIDGE WAVERING FURTHER EAST SOME DAYS...MUCH OF THE THUNDERSTORM ACTIVITY WILL MISS THE WESTERN ZONES...BASICALLY AREAS EAST OF INTERSTATE 55 THROUGH THE PERIOD. OF COURSE THERE COULD BE SOME ISOLATED TO SCATTERED THUNDERSTORMS...BUT POPS RIGHT NOW ARE LOW. BETWEEN EACH FRONT WILL BE A DAY OR TWO OF MOSTLY CLEAR SKIES AND MILD CONDITIONS. NOT ANTICIPATING A PATTERN SHIFT THIS FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 71 91 71 / 46 32 34 22 MERIDIAN 88 69 91 69 / 60 39 28 23 VICKSBURG 90 70 92 71 / 20 20 34 22 HATTIESBURG 90 70 92 71 / 60 25 26 21 NATCHEZ 89 70 90 71 / 21 15 38 20 GREENVILLE 92 72 93 73 / 16 12 24 27 GREENWOOD 91 71 91 72 / 25 21 29 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Jul 22, 1:35 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE JUL 22 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 135 PM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 22, 1:05 PM CDT, 1 hour 3 minutes before
MSZ065-066-074-221850-
JONES MS-FORREST MS-COVINGTON MS-
105 PM CDT TUE JUL 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT TUE JUL 22 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF EASTABUCHIE
AT 106 PM CDT...MOVING SOUTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EXTREME SOUTHEASTERN COVINGTON...NORTHERN FORREST AND
SOUTHWESTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3128 8929 3146 8944 3159 8919 3144 8907
3143 8909 3143 8913 3139 8914
TIME...MOT...LOC 1806Z 054DEG 5KT 3146 8922
GRGSpecial weather statement, Jul 22, 1:42 PM CDT, 26 minutes before
MSZ073-074-221925-
LAMAR MS-FORREST MS-
142 PM CDT TUE JUL 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT TUE JUL 22 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROOKLYN AT 142 PM CDT...
MOVING SOUTHWEST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN FORREST AND SOUTHERN LAMAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3091 8935 3100 8935 3100 8941 3097 8943
3097 8947 3101 8951 3100 8955 3100 8964
3101 8965 3116 8915 3114 8914 3097 8913
3090 8928
TIME...MOT...LOC 1842Z 066DEG 19KT 3104 8921
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:05 PM CDT | Special Weather Statement | JAN | Jones | 45 min |
| Jul 22, 1:42 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jul 22, 2:40 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Jul 22, 2:54 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
| Jul 22, 3:03 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jul 22, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 22, 4:01 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jul 22, 4:11 PM CDT | Special Weather Statement | JAN | Forrest | 39 min |
| Jul 22, 4:20 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Jul 22, 4:25 PM CDT | Flash Flood Warning | JAN | Forrest | 2 hr |
| Jul 22, 4:41 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Jul 22, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 17 min |
| Jul 22, 5:39 PM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Jul 22, 5:50 PM CDT | Special Weather Statement | JAN | Covington | 20 min |
| Jul 22, 5:54 PM CDT | Special Weather Statement | JAN | Clarke | 41 min |
| Jul 22, 6:09 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 22, 6:29 PM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Jul 22, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 41 min |
| Jul 22, 6:50 PM CDT | Special Weather Statement | JAN | Smith | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.